Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lipitor & HCV/HIV
May 1, 2002

I have had HCV and HIV for 15 years. I've been on Sustiva/Combivir for over 3 years, CD4 700 viral load undetectable. My doctor, who is not an I.D. doc but works at the ID clinic I go to, would like to me to go on Lipitor. I was surprised by the suggestion today, since my liver is pretty busy with the Sustiva/Combivir and Hep C.and I will start treatment for the HCV in a few months. She is a new doctor for me as I recently moved. I am female, 41, nonsmoker/normal weight and high chol. in my family is the only risk factor. Total chol: 230, HDL: 59, LDL :153, Triglycerides: 91 Is that so bad? She thought with LDL so high it would be hard to be successful with diet and exercise. What do you think about cholesterol lowering medications for folks with Hep C and HIV and a lipid profile like mine? Thanks for any help!

Response from Dr. Henry

Lipitor would be an OK choice in the setting of high LDL levels. There may be some modest increase risk for toxicity given your live picture but careful monitoring should minimize any risk. Aggressive diet and exercise is often the first line of defense and can improve the numbers variable. If that fails then Lipitor is a reasonable option. Your HDL level is quite OK so that might temper my enthusiasm for use of Lipitor (counterbalancs the elevated LDL). One option might be to return to the cholesterol issue after you see how you do with the hepatitis C treatment. KH



Previous
sustiva /birth defects
Next
how long meds work

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement